NRAS

Hi I am new first time posting

Hi, Ive been experiencing excruciating pain in the right knee which buckles as well as severe pain in the left lower hip. I am on lots of medications for epilepsy neuropathy bladder incontinence gerds disease. My Dr is assessing the meds to find the best regimen.I am taking tylenol for pain but it is not working . It gives short relief sometimes . Right now the pain is excruciating . I am over weight and think this might be exacerbating the problem.

4 Replies
oldestnewest

Hello! Welcome to this amazing community!

I'm so sorry you are having such a horrendous time. Has your Dr/ rheumatologist diagnosed RA or Psoriatic arthritis? Or suspect it? If so, it might be worth contacting them to get e.g a steroid injection into the joint.

Otherwise other things people try include: hot water ( ifyou can get in the bath or have an accessible shower with seat), heat e.g hot water bottle, heat pad; heat gels, electric blankets etc. Taking the weight off it- use crutches if you can; Distraction can help deal with it- plugging audio books into your ears, reading; pain meditation etc.

Weight does apparently make it worse, but we all know it's hard not to a) comfort eat and b) exercise when Ill. When you are ready, swimming and non- weight bearing can help. My wife, who doesn't have RA/ PSA, but does have OA in one hip, goes to Slimming World and has lost 3 stone - exercise encouraged but not essential. But, I would think you need to get out of acute pain first. So, my overall advice would be call your doctor and insist on help. And be kind to yourself. Thinking of you x

2 likes
Reply

Hello. You must be having a rough time with all those health issues. Keep posting!

1 like
Reply

Hi Jock

I hope your pain is diagnosed soon, and a treatment plan is put in place to bring relief.

None of us is a stranger to excruciating pain in joints.

1 like
Reply

Welcome Jock1234. Sorry you've so much going on. I think I'd ask your GP even so, when he does your med review ask if there's anything better than paracetamol to help ease the inflammation & pain your knee & hip is causing you. It is a good pain reliever but better for chronic pain if taken at regular intervals so if you've been taking it on an ad hoc basis maybe this is why it only gives short term relief.

I wonder if some support for your knee would also be helpful, it might help take some of the strain. It's good you're acknowledging being overweight won't help, that's the first step to doing something about it, not that it's always easy but support helps. Any extra you're carrying where joints are concerned isn't helpful but your GP will probably work out your BMI & discuss options for you, if he doesn't then ask if he will.

1 like
Reply

You may also like...